Thunderstorm Wind, Anderson
- When
- August 4, 5:15 PM CST
- Where
- Anderson County, 7 mi SSW of Garnett
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 38.183, -95.283
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before the first event at Aug 4, 1:24 PM CST, 3 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 224 PM CDT THU AUG 4 2005 .DISCUSSION... 19Z WATER VAPOR IMAGERY SHOWS THE THE SHORTWAVE TROUGH MOVING ACROSS THE NORTHERN PLAINS INTO THE GREAT LAKES REGION. MEANWHILE THE SURFACE FRONT HAS BECOME ILL-DEFINED WITH EASTERLY OR NORTHEASTERLY WINDS WELL SOUTH OF THE FORECAST AREA. THE COOLER AIR ASSOCIATED WITH THE FRONT CAN BE SEEN CLEARLY IN THE SURFACE OBS...AND IS STILL ACROSS NORTHERN COUNTIES. THE FRONT HAS NOT KICKED OFF THUNDERSTORMS THIS AFTERNOON AS EXPECTED. THINK THE UPPER LEVEL RIDGE...WHICH CAN STILL BE SEEN CENTERED OVER EASTERN KS IN THE 500 MB PROFILER DATA...COUNTER ACTED THE LIFT OF THE FRONT. FURTHER SOUTH...SCATTERED CONVECTION HAS COMMENCED OVER NORTHER OK AND SOUTHERN KS. THE OTHER AREA OF PRECIP TO OUR NORTH AND WEST IS BELIEVED TO BE GENERATED BY A VORT MAX SEEN IN THE WATER VAPOR THAT IS SHEARING OUT. HAVE LOWERED POPS TO 30 PERCENT ACROSS THE SOUTHERN TWO THIRDS OF THE FORECAST AREA WHERE WIDELY SCATTERED ACTIVITY IS STILL POSSIBLE. OTHERWISE...THINK DRY AIR MOVING SOUTH WITH THE SURFACE RIDGE WILL LIMIT PRECIP TO SOME ISOLATED ELEVATED SHOWERS. HAVE TRIMMED BACK POPS FOR FRIDAY AS WELL BECAUSE OF THE DRYER AIR MOVING IN FROM THE NORTH. DID NOT LIKE THE VORT MAX THE GFS GENERATES OVER NORTHEAST CO ON THE 06Z RUN. THIS LOOKS A LITTLE FISHY WITH CONVECTIVE FEEDBACK PROBLEMS. THEREFORE LEANED TOWARDS THE NAM AND UKMET SOLUTIONS. FOR HIGHS ON FRIDAY...THINK THERE WILL BE SOME DECENT CLEARING AS DRY AIR MOVES IN...HENCE SOME DECENT SUNSHINE. CLOUDY SKIES UP NORTH HAVE LEFT TEMPS TODAY IN THE LOWER 70S. EVEN WITH THE SURFACE RIDGE BUILDING IN...THINK WITH SOME SUN HIGHS WILL MAKE IT INTO THE MID 80S. LOWS TONIGHT SHOULD FALL OFF INTO THE LOWERS 60S AND UPPER 50S WITH COOL DRY AIR ADVECTING IN OVERNIGHT. FRI NIGHT-SUN...HARD PRESSED TO FIND A DEPENDABLE FEATURE FOR KEEPING PRECIP IN FORECAST FOR EARLY HOURS SATURDAY...WITH ISENTROPIC CHARTS SHOWING MOSTLY DOWNGLIDE AND WEAK WAVE MOVING THROUGH OVER STABLE AIRMASS OVERNIGHT. LOOKS LIKE SOUTHEAST WINDS WILL HOLD ON MUCH OF THE DAY...AND HAVE TRIMMED TEMPS JUST A BIT TO NEAR THE 90 MARK...SLIGHTLY COOLER EAST. SOUTHERLY FLOW THEN RETURNS TO THE STATE ON SUNDAY...WITH BACK INTO THE LOW 90S. GFS FORMS WEAK TROF OVER THE STATE ON SUNDAY...BUT CANT SEE A FEATURE OUT WEST TO SUPPORT THIS...AND APPEARS TO BE CONVOLUTED BY CONVECTIVE FEEDBACK FROM THE PREVIOUS AFTERNOON IN THE HIGHER TERRAIN. MON-THURS...WESTERLY FLOW REMAINS ALONG THE CANADIAN BORDER...AS UPPER PATTERN ON EAST SIDE OF THE GREAT BASIN RIDGE LEAVES KANSAS IN NORTHWEST FLOW ALOFT BY MID WEEK. SOUTHERLY SURFACE FLOW SHOULD AID RETURN OF TEMPERATURES 5-10F ABOVE NORMAL. SHORTWAVES MAY RIPPLE THROUGH THE FLOW AND GENERATE AN ISOLATED SHOWER OR STORM...BUT HARD TO TIME AND HAVE ONLY VERY SLIGHT CHANCES IN THE GRIDS. && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 325 PM CDT THU AUG 4 2005 KSZ008>012-020>024-026-034>040-054>056-058-059-051030- ANDERSON-BROWN-CLAY-CLOUD-COFFEY-DICKINSON-DOUGLAS-FRANKLIN-GEARY- JACKSON-JEFFERSON-LYON-MARSHALL-MORRIS-NEMAHA-OSAGE-OTTAWA- POTTAWATOMIE-REPUBLIC-RILEY-SHAWNEE-WABAUNSEE-WASHINGTON- INCLUDING THE CITIES OF...ABILENE...CLAY CENTER...CONCORDIA... EMPORIA...HIAWATHA...JUNCTION CITY...LAWRENCE...MANHATTAN... MARYSVILLE...OTTAWA AND TOPEKA 325 PM CDT THU AUG 4 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL...NORTHEAST AND EAST CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS THE AREA THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS FRIDAY...MAINLY ALONG AND SOUTH OF INTERSTATE 35. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.CRH.NOAA.GOV/TOP (ALL LOWER CASE)
The Pleasant Hill radar (KEAX), 113 km away, was scanning. The volume nearest the first event began at 23:13 UTC.
2 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyWarnings in Kansas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468911, 5468912.